Alert archive / Alabama / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Birmingham, AL

April 7, 20146 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at Apr 7, 2014, 12:58 AM CDT for 6 counties in Alabama. It was in force for 6 hr. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2014, 12:58 AM CDT (05:58 UTC)
Expired
Apr 7, 2014, 7:00 AM CDT
In force
6 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Bibb County, AL, Calhoun County, AL, Hale County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 12 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 1:15 AM CDTFLASH FLOODAlabaster, ALPORTIONS OF 1ST AVE IN ALABASTER ARE CLOSED WITH UP TO 12 INCHES OF WATER OVER THE ROADWAY. BUCK CREEK IS AT BANKFULL AND WILL BEGIN COMING OUT OF ITS BANKS SOON.
Apr 7, 2:37 AM CDTFLASH FLOODIndian Springs Village, ALAT LEAST 10 INCHES OF FAST MOVING WATER FLOWING ACROSS INDIAN TRAIL ROAD AT HIGHWAY 119 IN INDIAN SPRINGS
Apr 7, 2:45 AM CDTFLASH FLOODPelham, ALFLOODING AND LANE CLOSURES ALONG HWY 31...NUMEROUS OTHER ROADS ARE IMPASSABLE. WATERS RISING AROUND BELLE VISTA MOBILE HOME PARK. REPORTED VIA SOCIAL MEDIA.
Apr 7, 3:00 AM CDTFLASH FLOODAlabaster, ALBUCK CREEK HAS RISEN ABOVE BANK FULL. WATERS APPROACHING 6TH AVE.
Apr 7, 3:00 AM CDTFLASH FLOODAlabaster, ALPORTIONS OF HWY 31 ARE IMPASSABLE, INCLUDING LANES NEAR THE HOSPITAL. BUSINESS PARKING LOTS ALONG HWY 31 FLOODED WITH VEHICLES PARTIALLY UNDER WATER.
Apr 7, 3:30 AM CDTFLASH FLOOD5 Ese Hoover, ALMOBILE HOME PARK ON HWY 119 SURROUNDED BY RISING WATER. RESIDENTS ARE BEING EVACUATED.
Apr 7, 3:30 AM CDTFLASH FLOODPell City, ALNUMEROUS ROADS ARE IMPASSABLE IN AND AROUND PELL CITY.
Apr 7, 4:30 AM CDTFLASH FLOOD3 Nw Greensboro, ALWATER BEGINNING TO ENTER INTO HOMES ON RAVEN ROAD JUST OFF COUNTY ROAD 21. ABOUT TWO INCHES OF WATER WERE IN THE HOMES WHICH WERE ELEVATED OFF THE GROUND.
Apr 7, 4:30 AM CDTFLASH FLOODTalladega, ALNUMEROUS ROADS BECAME IMPASSIBLE FOR A SHORT WHILE DUE TO FLASH FLOODING. SOME OF THESE ROADS INCLUDE...ALABAMA AVENUE...CHINNABEE RD...FOREST HILLS DRIVE...CHEAHA RD...SCOTT ST...AND MCINTOSH RD.
Apr 7, 5:23 AM CDTFLASH FLOODOxford, ALSCATTERED REPORTS OF STREET FLOODING IN OXFORD AND ALONG MITCHELLEVILLE RD IN OHATCHEE.
Apr 7, 6:53 AM CDTHEAVY RAIN 3.62 Wsw Oxford, ALASOS STATION ANNISTON ARPT ASOS /ANB/ HEAVY RAIN DURATION 48 HOURS
Apr 7, 6:53 AM CDTHEAVY RAIN 4.323 Ese Alabaster Veterans, ALASOS STATION SHELBY COUNTY AIRPORT /EET/ HEAVY RAIN DURATION 48 HOURS
Apr 7, 7:00 AM CDTFLOOD2 Sw Moundville, ALWAIST DEEP WATER WAS REPORTED AROUND SEVERAL HOMES...AND SOME RESIDENTS WERE STRANDED. WATER HAD NOT MADE IT INTO THE HOMES.
Apr 7, 7:00 AM CDTFLOODPelham, ALTHE CHANDALAR SUBDIVISION WAS FLOODED AND WATER RESCUES WERE UNDERWAY.
Apr 7, 7:00 AM CDTHEAVY RAIN 3.889 Ssw Pell City, ALCOOP OBSERVER STATION LOGAN MARTIN DAM /CCSA1/ HEAVY RAIN DURATION 48 HOURS
Apr 7, 7:00 AM CDTHEAVY RAIN 5.063 Se Pelham, ALCOCORAHS STATION 3 SE PELHAM /0302O/ HEAVY RAIN DURATION 48 HOURS
Apr 7, 7:00 AM CDTHEAVY RAIN 5.173 Nw Alabaster Veterans, ALCOCORAHS STATION 2 WSW ALABASTER /0505O/ HEAVY RAIN DURATION 48 HOURS
Apr 7, 7:00 AM CDTHEAVY RAIN 6.15West Blocton, ALCOOP OBSERVER STATION WEST BLOCTON /WBLA1/ HEAVY RAIN DURATION 48 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
634 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WGUS54 KBMX 070558
FFWBMX
ALC007-015-065-115-117-121-071200-
/O.NEW.KBMX.FF.W.0003.140407T0558Z-140407T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 AM CDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BIBB COUNTY IN ALABAMA...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  HALE COUNTY IN WEST CENTRAL ALABAMA...
  SHELBY COUNTY IN ALABAMA...
  ST. CLAIR COUNTY IN ALABAMA...
  TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 700 AM CDT

* AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING OVER THE SAME AREAS 
THAT HAVE ALREADY OBSERVED 1 TO 3 INCHES OF RAINFALL OVER THE LAST 
FEW HOURS. AN ADDITIONAL 2 TO 3 INCHES CAN BE EXPECTED OVER THE NEXT 
SEVERAL HOURS...AND FLASH FLOODING WILL BE LIKELY AS SOILS HAVE 
BECOME COMPLETELY SATURATED.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALABASTER...ANNISTON...BRENT...CALERA...CENTREVILLE...CHELSEA...
  CHILDERSBURG...COBB TOWN...COLUMBIANA...FORT MCCLELLAN...
  GREENSBORO...HELENA...JACKSONVILLE...MONTEVALLO...MOODY...
  ODENVILLE...OXFORD...PELHAM...PELL CITY...PIEDMONT...SAKS...
  SPRINGVILLE...SYLACAUGA...TALLADEGA...TALLADEGA SPRINGS...WEST     
  END-COBB TOWN...WILSONVILLE...AKRON...ALEXANDRIA AND ALPINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3298 8775 3301 8732 3322 8717 3352 8652
      3380 8658 3399 8628 3384 8605 3395 8553
      3363 8565 3329 8598 3330 8612 3310 8618
      3307 8688 3283 8688 3287 8742 3249 8753
      3252 8781 3253 8781 3265 8774 3277 8787

$$

87/GRANTHAM
2 follow-up statements
071 
WGUS74 KBMX 070800
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 AM CDT MON APR 7 2014

ALC007-015-065-115-117-121-071200-
/O.CON.KBMX.FF.W.0003.000000T0000Z-140407T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AL-BIBB AL-HALE AL-ST. CLAIR AL-SHELBY AL-TALLADEGA AL-
300 AM CDT MON APR 7 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
TALLADEGA...SHELBY...ST. CLAIR...HALE...BIBB AND CALHOUN COUNTIES...

AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS...LIFE THREATENING SITUATION AND EVERY PRECAUTION
SHOULD BE TAKEN TO AVOID LOSS OF LIFE AND PROPERTY. EXTENSIVE
FLOODING IS EXPECTED. MOTORISTS SHOULD AVOID WATER COVERED ROADS AND
FIND ALTERNATIVE ROUTES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3298 8775 3301 8732 3322 8717 3352 8652
      3380 8658 3399 8628 3384 8605 3395 8553
      3363 8565 3329 8598 3330 8612 3310 8618
      3307 8688 3283 8688 3287 8742 3249 8753
      3252 8781 3253 8781 3265 8774 3277 8787

$$

87/GRANTHAM
841 
WGUS74 KBMX 071014
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 AM CDT MON APR 7 2014

ALC065-071024-
/O.CAN.KBMX.FF.W.0003.000000T0000Z-140407T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALE AL-
514 AM CDT MON APR 7 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HALE COUNTY...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY MORNING FOR
SOUTHERN ALABAMA.

LAT...LON 3384 8605 3395 8553 3387 8564 3381 8559
      3364 8565 3350 8590 3329 8598 3330 8612
      3310 8618 3307 8688 3283 8688 3288 8742
      3300 8742 3301 8732 3322 8717 3325 8699
      3352 8652 3380 8658 3382 8643 3399 8628

$$

ALC007-015-115-117-121-071200-
/O.CON.KBMX.FF.W.0003.000000T0000Z-140407T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AL-BIBB AL-ST. CLAIR AL-SHELBY AL-TALLADEGA AL-
514 AM CDT MON APR 7 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
TALLADEGA...SHELBY...ST. CLAIR...BIBB AND CALHOUN COUNTIES...

AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3384 8605 3395 8553 3387 8564 3381 8559
      3364 8565 3350 8590 3329 8598 3330 8612
      3310 8618 3307 8688 3283 8688 3288 8742
      3300 8742 3301 8732 3322 8717 3325 8699
      3352 8652 3380 8658 3382 8643 3399 8628

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 12:19 AM CDT, 39 minutes earlier.

Area forecast discussion, Apr 7, 12:19 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1219 AM CDT MON APR 7 2014

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

LOOKING AT ENVIRONMENTAL PARAMETERS THIS EVENING...CONFIDENCE IS
INCREASING IN THE SEVERE WEATHER POTENTIAL FOR AT LEAST THE
WESTERN AND SOUTHERN PORTIONS OF OUR CWA TONIGHT. THIS INCLUDES
THE RISK FOR TORNADOES...A COUPLE OF WHICH COULD BE STRONG ACROSS
OUR SOUTHWESTERN COUNTIES. THE PRIMARY FEATURE OF INTEREST...THE
SURFACE WARM FRONT...IS BEGINNING TO LIFT NORTHWARD AS EXPECTED.
AS OF 02Z...THE BEST ESTIMATE FOR ITS LOCATION IS FROM MCCOMB IN
MISSISSIPPI...TO EVERGREEN...TO MARIANNA FLORIDA. SOUTH OF THE
WARM FRONT CONVECTION WILL BE MORE LIKELY TO BE SURFACE
BASED...RESULTING IN AN INCREASING RISK FOR TORNADOES DUE TO
PLENTIFUL LOW LEVEL SHEAR AND VERY FAVORABLE HODOGRAPHS. FOR AN
IDEA OF WHAT'S HEADED OUR WAY...TAKE A LOOK AT THE 00Z SOUNDING
FROM JACKSON MISSISSIPPI. 0-1 KM SHEAR OF 45-50 KTS...0-3 KM BULK
SHEAR OF OF 60 KTS...AND A STRONGLY VEERING WIND PROFILE IN THE
LOW LEVELS ARE ALL PRESENT. THIS IS NOT UNEXPECTED...AS THE WIND
SHEAR WITH THIS SYSTEM WAS NEVER IN DOUBT.

THE INSTABILITY WAS IN QUESTION...HOWEVER. SBCAPE REMAINS CONFINED
TO THE GULF COAST AREAS OF LOUISIANA...MISSISSIPPI...AND ALABAMA.
BUT DUE TO THE WARM FRONT LIFTING NORTHWARD...EXPECT SBCAPE TO
INCREASE OVER THE NEXT 4-6 HOURS OVER SOUTHERN MISSISSIPPI AND
ALABAMA. WE WILL BE CLOSELY WATCHING THE INCREASE IN SURFACE DEW
POINTS OVER SOUTHERN ALABAMA. FOR EXAMPLE...MOBILE HAS A DEW POINT
OF 70 AT 02Z. THAT JUICY AIRMASS IS COMING TOWARDS DEMOPOLIS AND
SELMA.

ELEVATED INSTABILITY EXISTS OVER THE AREA THANKS TO COOLING TEMPS
ALOFT AS THE UPPER TROUGH TO OUR WEST PIVOTS OVER TEXAS/OKLAHOMA
AND ASSUMES A NEGATIVE TILT OVERNIGHT AS IT CONTINUES EASTWARD.
MUCAPE OF ~500 J/KG WILL BE CAPABLE OF SUPPORTING ELEVATED
SUPERCELL AND BOWING STRUCTURES CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS THROUGH ABOUT MIDNIGHT.

AFTER MIDNIGHT IS WHEN I'M THINKING THE TORNADO POTENTIAL WILL
REALLY RAMP UP ACROSS THE SOUTHWEST AS THE SURFACE WARM FRONT
MOVES OVER THAT AREA. FLASH FLOODING WILL ALSO CONTINUE TO BE A
CONCERN AS TRAINING THUNDERSTORMS AND HEAVY RAIN COMING OUT OF
MISSISSIPPI PRODUCE COPIOUS AMOUNTS OF HEAVY RAINFALL. EXPECT QUITE
A FEW FLASH FLOOD WARNINGS WILL NEED TO BE ISSUED OVERNIGHT.

SO IN SUMMARY...NOT MUCH CHANGE IN OUR OVERALL THINKING FROM THIS
AFTERNOON. SURFACE DEW POINTS...SURFACE WINDS...AND RAINFALL RATES
WILL BE THE KEY THINGS TO WATCH OVERNIGHT.

77/GLEASON

&&

.AVIATION...
06Z TAF DISCUSSION.

CONTINUED WITH A PESSIMISTIC FORECAST FOR THE PERIOD AND WILL
REMAIN LOW THROUGH THE PERIOD. THERE WILL BE SOME CLEARING AT THE
TAIL END OF THE FORECAST SO LOOK FORWARD TO THAT. AMENDMENTS WILL
BE MADE IF TIMING NEEDS TO BE ADJUSTED.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  43  61  44  64 / 100  20  60  40   0
ANNISTON    69  43  61  43  65 / 100  20  50  40   0
BIRMINGHAM  68  43  61  43  64 / 100  10  70  40   0
TUSCALOOSA  69  44  63  44  67 /  80  10  70  40   0
CALERA      68  44  61  44  65 / 100  10  70  40   0
AUBURN      71  45  61  44  66 / 100  30  50  40   0
MONTGOMERY  72  46  64  46  68 / 100  20  70  40   0
TROY        73  47  63  45  67 / 100  30  60  40   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Apr 6, 7:01 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT SUN APR 6 2014

ALZ011>015-017>050-080015-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
701 PM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A THREAT FOR SEVERE WEATHER WILL RETURN THIS EVENING INTO MONDAY
MORNING AS A STRONG STORM SYSTEM MOVES NORTHEASTWARD FROM THE
MISSISSIPPI GULF COAST. THE MAIN THREATS WILL BE DAMAGING STRAIGHT
LINE WINDS...ISOLATED TORNADOES AND FLOODING. THE SEVERE WEATHER
IS EXPECTED TO BEGIN AFTER 10 PM TONIGHT FOR THE SOUTHWEST PORTIONS
OF THE AREA...AND LAST UNTIL AROUND NOON MONDAY FOR SOUTHEAST
CENTRAL ALABAMA. WHILE SEVERE WEATHER WILL BE POSSIBLE ACROSS ALL
OF CENTRAL ALABAMA DURING THIS TIME FRAME...THE MOST LIKELY
LOCATIONS FOR SEVERE WEATHER THROUGH 7 AM WILL BE GENERALLY ALONG
AND SOUTH OF A HAMILTON...TO ALABASTER...TO UNION SPRINGS LINE.

A STRONG TORNADO WILL BE POSSIBLE NEAR AND SOUTH OF A LINE FROM
ALICEVILLE...TO CENTREVILLE...TO MONTGOMERY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A THREAT FOR SEVERE WEATHER WILL CONTINUE PAST SUNRISE MONDAY
THROUGH AROUND NOONTIME AS THE STORM SYSTEM PROGRESSES ACROSS THE
REGION. THE MAIN THREATS WILL CONTINUE TO BE DAMAGING STRAIGHT
LINE WINDS...ISOLATED TORNADOES...AND FLOODING. THE MAIN THREAT
AREAS WILL SHIFT EAST TO GENERALLY ALONG AND SOUTHEAST OF A
ROCKFORD TO MONTGOMERY LINE THROUGH MIDDAY.

AS THIS WILL BE A PROLONGED RAIN EVENT...THERE WILL BE A
POTENTIAL FOR FLOODING ISSUES...AS WELL AS RISES ON AREA RIVERS.
TOTAL RAINFALL ACCUMULATION WILL BE GENERALLY 3 TO 4 INCHES...
WITH LOCALLY HIGHER AMOUNTS. SOME OF THE RISES ON RIVERS COULD
CAUSE MINOR FLOODING AFTER THE RAIN ENDS THROUGH MUCH OF THE WEEK.
PLEASE REFER TO FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS EVENING AND INTO MONDAY.

In the hours before

Special weather statement, Apr 6, 7:38 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT SUN APR 6 2014

ALZ042-044-070130-
LOWNDES AL-MONTGOMERY AL-
738 PM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY AND
SOUTHEASTERN LOWNDES COUNTIES UNTIL 830 PM CDT...

AT 736 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF FORT DEPOSIT...MOVING NORTHEAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FORT DEPOSIT...
  MEADVILLE...
  LOWNDES COUNTY AIRPORT...
  LOGAN...
  DAVENPORT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3197 8671 3233 8641 3225 8611 3202 8599
      3199 8600 3196 8607 3196 8630 3204 8631
      3205 8639 3196 8641 3196 8671
TIME...MOT...LOC 0038Z 238DEG 32KT 3188 8660

56
Special weather statement, Apr 6, 8:30 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 PM CDT SUN APR 6 2014

ALZ022-070215-
PICKENS AL-
830 PM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 915 PM
CDT...

AT 830 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW HOPE TO 7 MILES WEST OF
BEVILL LOCK AND DAM TO 18 MILES WEST OF PANOLA...AND MOVING EAST AT
35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PICKENSVILLE...
  CARROLLTON...
  REFORM...
  ALICEVILLE...
  GORDO...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3353 8827 3352 8784 3315 8784 3311 8794
      3308 8797 3306 8803 3304 8805 3305 8807
      3304 8808 3304 8814 3302 8814 3299 8818
      3299 8834
TIME...MOT...LOC 0130Z 252DEG 28KT 3341 8834 3318 8841
          3295 8858

56
Local storm report, Apr 6, 9:27 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
927 PM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     ALICEVILLE              33.13N 88.16W
04/06/2014                   PICKENS            AL   EMERGENCY MNGR

            STRONG WINDS DOWNED SEVERAL LARGE TREES ALONG THE ROAD
            FROM ALICEVILLE TO CARROLTON. BEGINNING TIME BASED ON
            RADAR.

&&

JAARON
Local storm report, Apr 6, 9:41 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
941 PM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND DMG     BUHL                    33.26N 87.75W
04/06/2014                   TUSCALOOSA         AL   FIRE DEPT/RESCUE

            TREES AND POWER LINE DOWN ALL ALONG US 82 NEAR BUHL. ALSO
            A TREE FELL ON A MOBILE HOME JUST OFF HWY 140.

&&

JAARON
Special weather statement, Apr 6, 9:51 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
951 PM CDT SUN APR 6 2014

ALZ015-024-070330-
JEFFERSON AL-WALKER AL-
951 PM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND WESTERN
JEFFERSON COUNTIES UNTIL 1030 PM CDT...

AT 948 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHWEST OF BANKHEAD LOCK AND DAM...OR 11 MILES
NORTHEAST OF HOLT...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HUEYTOWN...
  CORDOVA...
  FAIRFIELD...
  DORA...
  NORTH JOHNS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3342 8686 3335 8719 3337 8723 3342 8725
      3346 8733 3349 8733 3348 8729 3350 8729
      3351 8726 3352 8732 3359 8732 3359 8737
      3361 8738 3385 8711
TIME...MOT...LOC 0251Z 243DEG 33KT 3341 8740

56
Special weather statement, Apr 6, 10:52 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1052 PM CDT SUN APR 6 2014

ALZ017-024-026-070430-
BLOUNT AL-JEFFERSON AL-ST. CLAIR AL-
1052 PM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. CLAIR...NORTHERN
JEFFERSON AND SOUTHERN BLOUNT COUNTIES UNTIL 1130 PM CDT...

AT 1051 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CARDIFF TO
BROOKSIDE TO MULGA...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GARDENDALE...
  BIRMINGHAM...
  FULTONDALE...
  TRUSSVILLE...
  CLEVELAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3408 8649 3390 8634 3365 8635 3343 8707
      3363 8695 3379 8700 3379 8697 3383 8696
TIME...MOT...LOC 0352Z 246DEG 39KT 3376 8687 3367 8684
          3355 8691

77/GLEASON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:38 PM CDTSpecial Weather StatementBMXMontgomery52 min
Apr 6, 8:30 PM CDTSpecial Weather StatementBMXPickens45 min
Apr 6, 8:42 PM CDTSevere Thunderstorm WarningBMXPickens48 min
Apr 6, 9:07 PM CDTSevere Thunderstorm WarningBMXTuscaloosa53 min
Apr 6, 9:51 PM CDTSpecial Weather StatementBMXJefferson39 min
Apr 6, 10:31 PM CDTFlash Flood WarningBMXGreene, Pickens, Sumter, Tuscaloosa6 hr
Apr 6, 10:52 PM CDTSpecial Weather StatementBMXBlount, Jefferson38 min
Apr 6, 11:23 PM CDTFlash Flood WarningBMXFayette, Jefferson, Lamar, Walker6 hr
Apr 7, 1:59 AM CDTAreal Flood AdvisoryBMXBlount, Cherokee, Etowah6 hr
Apr 7, 2:27 AM CDTRiver Flood WarningBMXJefferson21 hr
Apr 7, 2:36 AM CDTRiver Flood WarningBMXJefferson15 hr
Apr 7, 3:01 AM CDTTornado WarningBMXBibb, Perry29 min
Apr 7, 3:13 AM CDTTornado WarningBMXDallas32 min
Apr 7, 3:25 AM CDTFlash Flood WarningBMXClay, Cleburne, Randolph6 hr
Apr 7, 4:29 AM CDTFlash Flood Warning EmergencyBMXBibb, Jefferson, Shelby3 hr
Apr 7, 5:07 AM CDTSevere Thunderstorm WarningBMXLowndes38 min
Apr 7, 5:24 AM CDTAreal Flood AdvisoryBMXChilton, Coosa, Tallapoosa111 min
Apr 7, 5:30 AM CDTSevere Thunderstorm WarningBMXMontgomery45 min
Apr 7, 6:48 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa28 hr
Apr 7, 7:21 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Chambers, Dallas, Elmore, Lee and 5 more3 hr
Apr 7, 7:22 AM CDTAreal Flood WarningBMXCoosa, Tallapoosa3 hr
Apr 7, 7:31 AM CDTAreal Flood WarningBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 3 more3 hr
Apr 7, 7:36 AM CDTSevere Thunderstorm WarningBMXPike39 min
Apr 7, 7:41 AM CDTFlash Flood WarningBMXBullock, Chambers, Lee, Macon, Montgomery3 hr
Apr 7, 7:53 AM CDTAreal Flood WarningBMXLamar24 hr
Apr 7, 7:54 AM CDTAreal Flood WarningBMXBibb, Fayette, Jefferson, Pickens, Shelby, Tuscaloosa and 1 more7 hr
Apr 7, 8:09 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon66 min
Apr 7, 8:26 AM CDTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega50 hr
Apr 7, 8:31 AM CDTAreal Flood WarningBMXAutauga, Chilton, Dallas, Elmore, Lowndes6 hr
Apr 7, 8:32 AM CDTSevere Thunderstorm WarningBMXLee, Russell58 min
Apr 7, 8:38 AM CDTSevere Thunderstorm WarningBMXBarbour52 min
Apr 7, 9:00 AM CDTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa71 hr
Apr 7, 9:14 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa65 hr
Apr 7, 10:13 AM CDTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery5 days
Apr 7, 10:13 AM CDTRiver Flood WarningBMXAutauga, Dallas, Lowndes4 days
Apr 7, 10:13 AM CDTRiver Flood WarningBMXDallas4 days
Apr 7, 10:28 AM CDTRiver Flood WarningBMXDallas, Perry5 days
Apr 7, 10:31 AM CDTRiver Flood WarningBMXElmore, Montgomery4 days
Apr 7, 11:22 AM CDTAreal Flood WarningBMXBlount, Calhoun, Chambers, Clay, Coosa, Etowah and 4 more4 hr
Apr 7, 11:27 AM CDTAreal Flood WarningBMXBarbour, Bullock, Lee, Macon, Montgomery, Pike and 2 more4 hr
Apr 7, 2:47 PM CDTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker44 hr

Nearby

Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.